Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 270, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2005, 7:20 PM CDT for Logan County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2005, 7:20 PM CDT (00:20 UTC)
- Expired
- Jul 19, 2005, 8:18 PM CDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Logan County, ND
The radar
The Bismarck radar (KBIS), 97 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 6:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 3368 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 200020 SVRBIS NDC047-200115- /O.NEW.KBIS.SV.W.0270.050720T0020Z-050720T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 720 PM CDT TUE JUL 19 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 815 PM CDT * AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF NAPOLEON...OR ABOUT 52 MILES SOUTHWEST OF JAMESTOWN...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GACKLE AROUND 745 PM CDT LAT...LON 4661 9990 4630 9987 4631 9908 4664 9903 $$ WAA
3 follow-up statements
000 WWUS53 KBIS 200040 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 741 PM CDT TUE JUL 19 2005 NDC047-200115- /O.CON.KBIS.SV.W.0270.000000T0000Z-050720T0115Z/ LOGAN ND- 741 PM CDT TUE JUL 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CDT FOR LOGAN COUNTY... AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GACKLE TO 6 MILES SOUTHWEST OF BURNSTAD...OR ALONG A LINE EXTENDING FROM 28 MILES SOUTHWEST OF JAMESTOWN TO 60 MILES SOUTHEAST OF BISMARCK...MOVING EAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... FREDONIA AROUND 815 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4661 9990 4630 9987 4631 9908 4664 9903 $$ ABELING
000 WWUS53 KBIS 200105 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 805 PM CDT TUE JUL 19 2005 NDC047-200115- /O.CON.KBIS.SV.W.0270.000000T0000Z-050720T0115Z/ LOGAN ND- 805 PM CDT TUE JUL 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CDT FOR LOGAN COUNTY... AT 800 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF GACKLE TO BURNSTAD...OR ALONG A LINE EXTENDING FROM 32 MILES SOUTHWEST OF JAMESTOWN TO 61 MILES SOUTHWEST OF JAMESTOWN...MOVING EAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... 8 MILES NORTHWEST OF FREDONIA AROUND 815 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4661 9990 4630 9987 4631 9908 4664 9903 $$ WAA
000 WWUS53 KBIS 200118 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 818 PM CDT TUE JUL 19 2005 NDC047-200128- /O.EXP.KBIS.SV.W.0270.000000T0000Z-050720T0115Z/ LOGAN ND- 818 PM CDT TUE JUL 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LOGAN COUNTY EXPIRED AT 815 PM CDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4661 9990 4630 9987 4631 9908 4664 9903 $$ WAA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:59 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jul 19, 1:59 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 159 PM CDT TUE JUL 19 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT THE MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH FRIDAY NIGHT. CURRENTLY A COLD FRONT IS WORKING ITS WAY ACROSS THE STATE. AT 17Z IT WAS ROUGHLY ALONG A LINE FROM MINOT TO DICKINSON...AND SHOULD MOVE EAST ABOUT 100 MI BY 20Z. THE NAM WEAKENS THE CAP THIS AFTERNOON ALONG THE FRONT AND WITH A WEAK SHORT WAVE MOVING ACROSS THE STATE AT THE SAME TIME...COULD SEE CONVECTION DEVELOP. WILL BE A QUESTION OF TIMING FOR BISMARCK AND MINOT...AS THE RUC AND NAM DIFFER ON THE SOUNDINGS...WITH THE NAM MUCH MORE DYNAMIC. CONSEQUENTLY...WILL LIMIT THE CHANCE OF TSTMS TO CENTRAL AND EASTERN COUNTIES...WITH THE BEST CHANCE IN THE EAST. THE NEXT CHANCE OF TSTMS WILL BE ON THURSDAY AS A SHORT WAVE MOVES ACROSS THE AREA ALONG WITH AN ASSOCIATED WEAK SURFACE LOW. TIMING WOULD PUT THE LOW IN CENTRAL ND AT 18Z. SPEED OF THE LOW WILL MAKE FOR A SORT LIVED EVENT AND LOOKS LIKE MAIN CHANCE OF AFTN/EVE TSTMS WILL BE IN SOUTHEAST COUNTIES. ANOTHER UPPER LEVEL SHORT WAVE/SURFACE LOW COMBINATION WILL MOVE ACROSS THE STATE LATE FRIDAY AND FRIDAY NIGHT AND APPEARS TO BE A LITTLE STRONGER WITH BETTER DYNAMICS. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT. LITTLE CHANGES ONLY FOR THE EXTENDED FORECAST PACKAGE. LARGE AREA OF UPPER LEVEL HIGH PRESSURE REMAINS OVER THE CENTRAL UNITED STATES. THE NORTHERN PLAINS REMAINS UNDER MOSTLY ZONAL FLOW BEFORE GRADUALLY TRANSITIONING TO A MORE NORTHWESTERLY FLOW ALOFT BY THE MIDDLE OF NEXT WEEK. A FEW WEAK FRONTAL BOUNDARIES LOOK TO MOVE THROUGH THE AREA...BUT THESE FEATURES ARE DIFFICULT TO TIME SO LEFT POP AND WEATHER GRIDS VIRTUALLY UNTOUCHED BESIDES SOME MINOR COSMETIC EDITS. && .BIS WATCHES/WARNINGS/ADVISORIES... && TSW/NH
Hazardous weather outlook, Jul 19, 5:07 AM CDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 507 AM CDT TUE JUL 19 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-201006- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 507 AM CDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:46 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 40 min |
| Jul 19, 9:50 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 43 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.